MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK SYRINGE WITH THE BD ECLIPSE SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK SYRINGE WITH THE BD ECLIPSE SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305787
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987.(syringe) pma / 510(k)#: k161170.(needle) a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the safety mechanism on the bd luer-lok¿ syringe with the bd eclipse¿ safety thin wall needle snapped off while attempting to engage it.The following information was provided by the initial reporter: "bd eclipse needle, 25g, 0.5mmx25mm safety mechanism snapped off from needle head while i attempted to engage safety mechanism with forefinger.Almost pricked myself with the needle.Was not able to engage safety mechanism, threw needle into sharps bin.".
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD LUER-LOK SYRINGE WITH THE BD ECLIPSE SAFETY THIN WALL NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key12103694
Report Number8041187-2021-00554
Device Sequence Number19788315
Product Code FMI
UDI-Device Identifier30382903057871
UDI-Public30382903057871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305787
Device Catalogue Number305787
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1